Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 11, 2005, 2:46 PM CDT for Lancaster County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 2:46 PM CDT (19:46 UTC)
- Expired
- Apr 11, 2005, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 11:55 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 111947 TOROAX NEC109-112030- /O.NEW.KOAX.TO.W.0003.050411T1946Z-050411T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 246 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA * UNTIL 330 PM CDT * AT 242 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 13 MILES SOUTHWEST OF LINCOLN...MOVING NORTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... SOUTHWEST LINCOLN AROUND 325 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4066 9691 4067 9684 4083 9666 4093 9690 $$ BOUSTEAD/DN
1 follow-up statement
000 WWUS53 KOAX 111959 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 255 PM CDT MON APR 11 2005 NEC109-112030- /O.CON.KOAX.TO.W.0003.000000T0000Z-050411T2030Z/ LANCASTER NE- 259 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 330 PM CDT FOR LANCASTER COUNTY... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DENTON...OR ABOUT 12 MILES SOUTHWEST OF LINCOLN...MOVING NORTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... DENTON BY 300 PM CDT SOUTHWEST LINCOLN BY 330 PM CDT ANOTHER SEVERE THUNDERSTORM WAS DROPPING ONE INCH HAIL ONE MILE NORTH OF RAYMOND IN THE NORTHWEST CORNER OF LANCASTER COUNTY AT 248 PM. TAKE SHELTER IN THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4066 9691 4067 9684 4083 9666 4093 9690 $$ BOUSTEAD/DN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:20 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 11, 2:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON APR 11 2005 .DISCUSSION... AFTER CONVECTION THIS AFTERNOON AND EVENING...RAIN CHANCES THROUGH WEDNESDAY THEN OVER THE WEEKEND ARE THE MAIN FORECAST CONCERNS. SURFACE COLD FRONT DRIFTED ONLY SLOWLY DEEPER INTO EASTERN NEBRASKA OVERNIGHT...AND NOW IS BISECTING THE CWA FROM NORTHEAST TO SOUTHWEST. SUFFICIENT LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY TO GET STORMS TO FIRE IN ENVIRONMENT OF 1000-1500 J/KG SBCAPE AND STEEP MID LEVEL LAPSE RATES. UPPER LOW WAS MEANDERING THROUGH KANSAS THIS AFTERNOON...HELPING TO COOL MID LEVELS AND WAS PROVIDING DIFFLUENT FLOW ALOFT IN EASTERN KANSAS AND NEBRASKA. MEANWHILE STRONG 0-6KM SHEAR NEAR 60KTS SOUTH OF SURFACE FRONT...COMBINED WITH ABOVE PARAMETERS...WILL PROVIDE TORNADIC THREAT TO THE SOUTHEAST HALF OF THE CWA THROUGH THE EVENING. REFERENCE TORNADO WATCH NUMBER 151 FOR FURTHER DETAILS. AFTER THIS EVENINGS CONVECTION...EXPECT A TRANSITION INTO MORE OF A SHOWERY RAIN CHANCE AS UPPER LOW ROLLS INTO MISSOURI BY MORNING...AND SURFACE FRONT CLEARS THE SOUTHEAST CWA. INVERTED SURFACE TROUGH STRUCTURE ALONG WITH LOBES OF VORTICITY ROUNDING UPPER LOW WILL KEEP RAIN CHANCE IN THE AREA AT LEAST THROUGH TUESDAY NIGHT. CURRENT FORECAST HAS A GOOD HANDLE ON THIS SO HAVE ONLY MADE A FEW ADJUSTMENTS TO PRECIP CHANCES. COOLER CONDITIONS EXPECTED BEHIND COLD FRONT AND MOSTLY CLOUDY SKIES ON TUESDAY...AND THEN AGAIN WEDNESDAY. MORE BREAKS IN THE CLOUDS ARE EXPECTED WEDNESDAY SO HAVE WARMED TEMPS UP A BIT. A SLIGHT WARMING TREND THROUGH THE REST OF THE WEEK IS STILL ON TAP AS UPPER RIDGING AND SOUTHERLY FLOW RETURN. COULD SEE TEMPERATURES WARMER THAN FORECAST ON FRIDAY AHEAD OF NEXT BOUNDARY DROPPING SOUTHEAST. 00Z MODELS SEEMED TO BE CONVERGING ON A TIMING SOLUTION FOR NEXT FRONT ROLLING INTO THE AREA ON SATURDAY. HOWEVER 12Z GFS HAS SPED THIS SYSTEM UP A BIT AND WOULD PLACE BEST PRECIP CHANCES FRIDAY NIGHT WITH LITTLE PRECIP ON SATURDAY. HAVE OPTED TO STAY CLOSE TO CURRENT FORECAST...WHICH WAS IN LINE WITH EARLIER MODEL RUNS...BASED ON EXPECTED SLOWER MOVEMENT OF NEXT SYSTEM BEHIND WEAKENING REX BLOCK TO OUR EAST. THIS WOULD PUT THE COLD FRONT INTO THE CWA SATURDAY AFTERNOON WHEN BEST THUNDERSTORM CHANCES WOULD OCCUR. DRY CONDITIONS EXPECTED BEHIND THE FRONT SUNDAY AND MONDAY WITH TEMPERATURES REBOUNDING ONLY SLIGHTLY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Apr 11, 9:48 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 948 AM CDT MON APR 11 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 948 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS ARE LIKELY TO BE SEVERE...MAINLY SOUTHEAST OF A LINE FROM DAVID CITY TO TEKAMAH. THE MAIN THREAT FROM THESE THUNDERSTORM ARE LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN AN AREA FROM NEAR FAIRBURY TO LINCOLN TO NEBRASKA CITY AND LOCATIONS SOUTH. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. BOUSTEAD
In the hours before
Local storm report, Apr 11, 10:56 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1056 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL VERDIGRE 42.60N 98.04W
04/10/2005 0.88 INCH KNOX NE TRAINED SPOTTER
&&
CHERMOKSpecial weather statement, Apr 11, 12:11 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1211 PM CDT MON APR 11 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-120100- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- INCLUDING THE CITIES OF...AUBURN...BEATRICE...BELLEVUE...BLAIR... CLARINDA...COUNCIL BLUFFS...CRETE...FAIRBURY...FALLS CITY... FREMONT...GLENWOOD...HARLAN...LINCOLN...LOGAN...LOUISVILLE... NEBRASKA CITY...OMAHA...ONAWA...PAWNEE CITY...RED OAK...SIDNEY... TECUMSEH...TEKAMAH...WAHOO 1211 PM CDT MON APR 11 2005 ...TORNADO WATCH NUMBER 151 HAS BEEN ISSUED UNTIL 8 PM CDT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... COUNTIES INCLUDED IN THE TORNADO WATCH ARE AS FOLLOWS... IN EASTERN NEBRASKA... BURT...CASS...DODGE...DOUGLAS...GAGE...JEFFERSON...JOHNSON... LANCASTER...NEMAHA...OTOE...PAWNEE...RICHARDSON...SALINE... SARPY...SAUNDERS...WASHINGTON. IN SOUTHWEST IOWA... FREMONT...HARRISON...MILLS...MONONA...MONTGOMERY...PAGE... POTTAWATTAMIE...SHELBY. DERGAN
Local storm report, Apr 11, 2:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 W LINCOLN 40.82N 96.73W
04/11/2005 1.00 INCH LANCASTER NE EMERGENCY MNGR
0208 PM HAIL 3 W PLYMOUTH 40.30N 97.04W
04/11/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL COVERED HIGHWAY 4.
&&
CHERMOKLocal storm report, Apr 11, 2:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
238 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL CRETE 40.63N 96.96W
04/11/2005 0.88 INCH SALINE NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL ON THE NORTHWEST SIDE OF TOWN.
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:47 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 28 min |
| Apr 11, 1:59 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 46 min |
| Apr 11, 2:14 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Apr 11, 2:39 PM CDT | Tornado Warning | OAX | Saline, Seward | 36 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Apr 11, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 45 min |
| Apr 11, 3:56 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 49 min |
| Apr 11, 4:09 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 37 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 49 min |
| Apr 11, 4:18 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 42 min |
| Apr 11, 4:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 34 min |
Nearby
Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.